MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft damage occurred.The target lesion was located in the left anterior descending artery.A 15mm x 2.75mm nc quantum apex balloon catheter was used for dilatation.However, during the start of inflation, the shaft ruptured and blood went back into the indeflator.The device was completely removed and the procedure was completed using a new wire and a 2.5 x 15 nc quantum aprex balloon catheter.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a nc quantum apex balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks along the hypotube, inflation lumen, and guidewire lumen.The hypotube is separated 73.9cm from the hub and appears to have been kinked prior to separation.Microscopic examination revealed no additional damages.There is blood present in the inflation lumen, guidewire lumen, and hub.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found a separation of the hypotube.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8500999
Report Number2134265-2019-03724
Device Sequence Number1884684
Product Code LOX
UDI-Device Identifier08714729783367
UDI-Public08714729783367
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2021
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0023070931
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1